Thunderstorm Wind, Chatham
- When
- June 10, 7:10 PM EST
- Where
- Chatham County, 1 mi SE of Pittsboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.700, -79.167
Trees were blown down, one across Moncure-Pittsboro Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 10, 1:30 PM EST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT THU JUN 10 2004 .DISCUSSION... .TONIGHT... SO FAR SCOPE VERY QUITE...WITH A FEW CELLS POPPING JUST EAST OF THE MOUNTAINS...RIGHT ALONG ALONG LEE TROUGH. AS MENTIONED IN EARLIER DISCUSSION DRIER NW FLOW APPEARS TO BE KEEPING COVERAGE AT A MINIMAL. WILL CUT POPS THIS EVENING AND TONIGHT WITH SLIGHT CHANCE IN THE NW PIEDMONT (CLOSEST TO SURFACE TROUGH) AND ISOLATED EVERYWHERE ELSE. .FRIDAY AND FRIDAY NIGHT... A HOT AND HUMID DAY IN STORE TOMORROW. ADIABATIC COMPRESSION FROM WESTERLY FLOW ALOFT COUPLED WITH PLENTIFUL SUNSHINE SHOULD WARM TEMPERATURES IN THE 90S EVERYWHERE. WILL GO SLIGHTLY WARMER THAN GUIDANCE WITH HIGHS 91 TO 94. WITH DEWPOINTS 70-73...CRITICAL HEAT INDEX VALUES OF 100-105 WILL BE REACHED. WILL ISSUE AN SPS ADDRESSING THE SEASONSS FIRST HIGH HEAT INDICES. SHORT-TERM MODELS DEPICT WEAK SHEAR AXIS THIS IS CURRENTLY PRODUCING THE SHOWERS AND THUNDERSTORMS OVER WESTERN MISSOURI AND WESTERN ARKANSAS TO MOVE ACROSS THE CWA LATE TOMORROW AFTERNOON AND TOMORROW NIGHT. THE SUPPORT ALOFT COUPLED WITH CONTINUATION OF LEE TROUGH TOMORROW WITH AMPLE INSTABILITY SHOULD SUPPORT CHANCE POPS WITH BEST CHANCE OVER THE NORTHERN HALF OF CWA. WILL INCREASE POPS TO 40% WITH 30% TO THE SOUTH. .SATURDAY...MODELS IN GOOD CONSENSUS WITH TIMING OF BACKDOOR COLD FRONT ON SATURDAY. NORTHWEST ALOFT AND LACK OF UPPER SUPPORT WILL KEEP RAIN CHANCES SLIM. BY 18Z DRY AIR RIDGE WITH STABLE NE FLOW HAS MOVED INTO PLACE. WILL CONTINUE SMALL CHANCE POPS WITH BEST CHANCE IN THE SOUTH WHERE GREATER INSTABILITY EXISTS. WILL TRANSITION CONVECTIVE SHOWERS TO RAIN SHOWERS AS STABLE AIR BUILDS FROM NORTHEAST TO SOUTHWEST DURING THE AFTERNOON. MUCH COOLER SATURDAY WITH HIGHS 84 TO 88. SUNDAY...SURFACE HIGH PRESSURE GRADUALLY SHIFTS OFFSHORE LATE IN THE DAY WHILE UPPER RIDGE ALOFT CONTINUES TO AMPLIFY. HAVE REMOVED POPS SUNDAY WITH LACK OF TRIGGER AND INSTABILITY REMAINING SOUTH OF CWA. NE TO E FLOW WILL KEEP TEMPERATURES BELOW NORMAL WITH 80-85. MONDAY THROUGH THURSDAY... EXPECT A RETURN TO TYPICAL SUMMER CONVECTION MONDAY AS FRONTAL BOUNDARY LIFTS BACK NORTH OR WASHES OUT. THUS EXPECT SCATTERED AFTERNOON AND EVENING CONVECTION. THEN COLD FRONT APPROACHES FROM THE WEST TUESDAY INTO WEDNESDAY. STILL SOME TIMING DIFFERENCES AS TO HOW FAST FRONT MOVES THROUGH. BOTH GFS/ECMWF HAVE FRONT EAST OF AREA LATE WEDNESDAY. CONTINUE CHANCE FOR CONVECTION THROUGH WEDNESDAY. HIGH PRESSURE BUILDING OVER THE AREA THURSDAY RESULTING DRY WEATHER. ADJUSTMENTS WERE MADE TO THE WINDS BASED ON FRONT THROUGH THE AREA BY THURSDAY MORNING...SO BOROUGH WINDS AROUND TO NORTHWEST BY WEDNESDAY NIGHT...MORE NORTHERLY ON THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && BL/AS/RA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 554 AM EDT THU JUN 10 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-100954- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 554 AM EDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT THU JUN 10 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110900- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 255 PM EDT THU JUN 10 2004 ...HOT TEMPERATURES AND INCREASING HUMIDITY WILL RESULT IN HIGH HEAT INDEX ACROSS CENTRAL NORTH CAROLINA FRIDAY... HOT TEMPERATURES ALONG WITH HIGH HUMIDITIES ON FRIDAY..WILL RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. AFTERNOON TEMPERATURES ON FRIDAY ARE EXPECTED TO CLIMB INTO THE LOWER 90S ACROSS MUCH OF CENTRAL NORTH CAROLINA. THE HOTTEST TEMPERATURES ARE EXPECTED OVER THE SANDHILLS...COASTAL PLAIN AND EASTERN PIEDMONT. THE HEAT INDEX VALUES ARE EXPECTED TO REACH 100 DEGREES OVER THE NORTHWEST PIEDMONT WHICH INCLUDES THE TRIAD AREA. HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES ARE EXPECTED OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN WHICH INCLUDES THE TRIANGLE AREA...FAYETTEVILLE AND ROCKY MOUNT WILSON AREAS. HEAT INDEX VALUES AROUND 100 DEGREES CAN POSE A HEALTH RISK TO THE ELDERLY... CHILDREN... AND ANYONE WORKING OR EXERCISING OUTDOORS. HEAT CRAMPS... HEAT EXHAUSTION... AND DEHYDRATION ARE ALL POSSIBLE AT THESE HEAT INDEX VALUES... IF PROPER PRECAUTIONS ARE NOT TAKEN. BE SURE TO LIMIT YOUR TIME OUTDOORS FRIDAY... AND STAY OUT OF THE SUN AS MUCH AS POSSIBLE. IF YOU MUST WORK OUTSIDE... TAKE FREQUENT BREAKS IN AIR CONDITIONING. DRINK PLENTY OF WATER TO STAY HYDRATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. AS/RA/BL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 537 PM EDT THU JUN 10 2004 NCZ021-038-102230- DAVIDSON NC-FORSYTH NC- 537 PM EDT THU JUN 10 2004 ...SCATTERED THUNDERSTORMS OVER NORTHWEST NORTH CAROLINA... AT 537 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAIN ABOUT 5 MILES NORTHWEST OF PFAFFTOWN IN NORTHWEST FORSYTH COUNTY... OR ABOUT 15 MILES NORTHWEST OF WINSTON-SALEM. THIS STORM WAS MOVING TO THE SOUTH-SOUTHEAST AT 30 MPH AND WILL AFFECT LEWISVILLE... PFAFFTOWN... WEST SIDE OF WINSTON-SALEM... AND CLEMMONS THROUGH 615 PM. OCCASIONAL LIGHTNING... GUSTY WIND TO 40 MPH FROM THE NORTH... AND BRIEF HEAVY RAIN WILL OCCUR. ANOTHER STRONG THUNDERSTORM OVER WESTERN SURRY COUNTY... 5 MILES WEST OF DOBSON... WILL AFFECT ELKIN AND MOUNTAIN PARK THROUGH 630 PM... WITH FREQUENT LIGHTNING AND VERY HEAVY RAINFALL AS IT MOVES SOUTH AT 30 MPH. SEEK A SHELTER INDOORS WHEN THUNDER IS FIRST HEARD. MOVE AWAY FROM SWIMMING POOLS... OPEN FIELDS... AND INTO A STURDY SHELTER. BADGETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 706 PM EDT THU JUN 10 2004 NCZ023>025-039>041-074>077-110001- ALAMANCE NC-CHATHAM NC-DURHAM NC-HARNETT NC-LEE NC-MONTGOMERY NC-MOORE NC-ORANGE NC-RANDOLPH NC-WAKE NC- 706 PM EDT THU JUN 10 2004 ...SCATTERED THUNDERSTORMS OVER THE CENTRAL PIEDMONT... AT 706 PM EDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS OVER PORTIONS OF RANDOLPH... ALAMANCE... ORANGE... AND WAKE COUNTIES. THE STRONGEST THUNDERSTORMS WERE OVER THE RALEIGH-DURHAM AIRPORT LOCATION... NEAR HIGH POINT... AND 15 MILES WEST OF ASHEBORO. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH AND WILL AFFECT RALEIGH... PITTSBORO... JORDAN LAKE... AND ASHEBORO THROUGH 745 PM. GUSTY WINDS OF 30 TO 40 MPH... FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL OCCUR WITH THESE STORMS. TAKE SHELTER INDOORS WHEN THUNDER IS FIRST HEARD. MOVE AWAY FROM SWIMMING POOLS AND AWAY FROM OPEN FIELDS. PWB/MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 744 PM EDT THU JUN 10 2004 NCZ039-040-074>077-086-088-110045- CHATHAM NC-CUMBERLAND NC-HARNETT NC-HOKE NC-LEE NC-MONTGOMERY NC-MOORE NC-RANDOLPH NC- 744 PM EDT THU JUN 10 2004 ...SCATTERED THUNDERSTORMS OVER THE CENTRAL PIEDMONT... AT 750 PM EDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS OVER PORTIONS OF RANDOLPH AND CHATHAM COUNTIES. THE STRONGEST STORMS WERE OVER GUM SPRINGS AND PITTSBORO. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH AND WILL AFFECT MERY OAKS... NEW HILL... HOLLY SPRINGS... AND BLACKNET THROUGH 830 PM. GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL OCCUR WITH THESE STORMS. TAKE SHELTER INDOORS WHEN THUNDER IS FIRST HEARD. MOVE AWAY FROM SWIMMING POOLS AND AWAY FROM OPEN FIELDS. MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 750 PM EDT THU JUN 10 2004 NCZ010-011-026>028-043-110045- EDGECOMBE NC-FRANKLIN NC-HALIFAX NC-NASH NC-WARREN NC-WILSON NC- 750 PM EDT THU JUN 10 2004 ...STRONG THUNDERSTORMS OVER THE NORTHERN COASTAL PLAIN... AT 750 PM... RADAR INDICATED STRONG THUNDERSTORMS EXTENDING ACROSS SOUTHERN WARREN... HALIFAX... NORTHEAST NASH... AND EDGECOMBE COUNTIES. THE STRONGEST STORMS WERE LOCATED NEAR MEDIC MOUNTAIN STATE PARK... ENFIELD... SCOTLAND NECK... GOLD ROCK AND DORTCHES. THESE THUNDERSTORMS WERE MOVING TO THE SOUTHEAST AT 35 MPH AND WILL AFFECT THE ROCKY MOUNT... TARBORO AND SCOTLAND NECK AREAS THROUGH 830 PM. FREQUENT LIGHTNING... GUSTY WIND TO 40 MPH... AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS. SEEK SHELTER INDOORS WHEN THUNDER IS FIRST HEARD. MOVE AWAY FROM OPEN FIELDS AND SWIMMING POOLS. BADGETT
SPECIAL WEATHER STATEMENT...CORRECTION. NATIONAL WEATHER SERVICE RALEIGH NC 802 PM EDT THU JUN 10 2004 NCZ040-074>077-086-088-110045- CUMBERLAND NC-HARNETT NC-HOKE NC-LEE NC-MONTGOMERY NC-MOORE NC-RANDOLPH NC- 802 PM EDT THU JUN 10 2004 ...SCATTERED THUNDERSTORMS OVER THE CENTRAL PIEDMONT... AT 750 PM EDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS OVER PORTIONS OF RANDOLPH AND CHATHAM COUNTIES. THE STRONGEST STORMS WERE OVER GUM SPRINGS AND PITTSBORO. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH AND WILL AFFECT MERY OAKS... NEW HILL... HOLLY SPRINGS... AND BLACKNET THROUGH 830 PM. GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL OCCUR WITH THESE STORMS. TAKE SHELTER INDOORS WHEN THUNDER IS FIRST HEARD. MOVE AWAY FROM SWIMMING POOLS AND AWAY FROM OPEN FIELDS. MWS/PWB
The Raleigh/Durham radar (KRAX), 61 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down, one across Moncure-Pittsboro Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404398.